MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PHASIX MESH; SURGICAL MESH
Catalog Number 1190500
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Unspecified Infection (1930); Necrosis (1971); Impaired Healing (2378)
Date of Event 07/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided the phasix mesh was implanted into a patient with poor health who later developed an infection, wound healing issues, and skin necrosis.As reported the surgeon believes the necrosis is due to the patient's continued smoking and poor vascularization of the subcutaneous tissue.Regarding the patient's postoperative course a definitive conclusion cannot be made as to the cause of the patient's infection.However, the reported comorbidities (obesity, narcotic addition and tobacco use) would put the patient at high risk for infection, wound healing issues and necrosis and may have contributed to the outcome.Postoperative infection is a known inherent risk of surgery and is identified in adverse reaction section of the instructions-for-use as a possible complication.Should additional information be provided, a supplemental emdr will be submitted.Remains implanted.
 
Event or Problem Description
As reported on (b)(6) 2019 a patient that had multiple defects and questionable tissue (posterior sheath) underwent a retro rectus repair with pst and on-lay with bard phasix flat mesh.Three weeks postoperatively the patient developed a wound infection for which a wound vac was placed, also noted was exposed mesh.Approximately two weeks later the patient underwent washout and removal of dead subcutaneous tissue.It was noted that "the mesh was at least 90% incorporated and the surgeon was more than pleased and rather impressed." as of (b)(6) 2019 the surgeon reports "the patient¿s white blood cell count had gone back down to normal from antibiotics and washouts and the phasix mesh is more incorporated than i had ever hoped." as reported the patient is obese with a high bmi, is addicted to narcotics, and is a chronic smoker and as reported the surgeon "believed the tissue was dying due to the patient¿s continued smoking and poor vascularization to the subcutaneous tissue." his plan following is to keep an eye on the remaining tissue staying healthy, then skin graft and close the wound later on.

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key9005600
Report Number1213643-2019-08666
Device Sequence Number14066242
Product Code OOD
UDI-Device Identifier00801741077708
UDI-Public(01)00801741077708
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K142818
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue Number1190500
Device Lot NumberHUDN1464
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2019
Initial Report FDA Received Date09/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;